Alert archive / Ohio / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 8, 2018, 8:17 PM EDT for Tuscarawas County, Ohio. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2018, 8:17 PM EDT (00:17 UTC)
- Expired
- Jun 8, 2018, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 95 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:55 PM EDT | FLASH FLOOD | 1 W Glens Cottage Area, OH | A PRIVATE LAKE IN THE VICINITY OF STATE ROUTE 39 HAS OVERTOPPED. |
| Jun 8, 9:00 PM EDT | FLASH FLOOD | 1 N Roswell, OH | LAWVERS ROAD IS FLOODED AND IMPASSABLE. |
| Jun 8, 9:00 PM EDT | FLASH FLOOD | 1 Sse Rockford, OH | ROCKFORD CHURCH ROAD HAS AREAS THAT ARE WASHED AWAY. |
| Jun 8, 9:00 PM EDT | FLASH FLOOD | 2 Ese Mount Tabor, OH | HENDERSON SCHOOL ROAD COMPLETELY SUBMERGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286 WGUS51 KPBZ 090017 FFWPBZ OHC157-090315- /O.NEW.KPBZ.FF.W.0012.180609T0017Z-180609T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Pittsburgh PA 817 PM EDT FRI JUN 8 2018 ...FLASH FLOOD EMERGENCY FOR NORTHEASTERN TUSCARAWAS COUNTY... The National Weather Service in Pittsburgh has issued a * Flash Flood Warning for... Northeastern Tuscarawas County in east central Ohio... * Until 1115 PM EDT. * At 813 PM EDT, law enforcement officials reported heavy rain in the warned area. Highway 39 was completely submerged under water. Structures have broken loose and are floating down stream. FLASH FLOODING... occurring. ESTIMATED RAINFALL... More than 5 inches. ADDITIONAL RAINFALL...Up to 2 inches. This is a FLASH FLOOD EMERGENCY for northeastern Tuscarawas county. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW! * Some locations that may experience flooding include... Barnhill... Roswell... Atwood Lake... PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. This is an extremely dangerous and life-threatening situation. Do not attempt to travel unless you are fleeing an area subject to flooding or under an evacuation order. Please report flooding by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. && LAT...LON 4057 8139 4056 8127 4045 8127 4045 8138 $$
2 follow-up statements
571 WGUS71 KPBZ 090112 FFSPBZ Flash Flood Statement National Weather Service Pittsburgh PA 912 PM EDT FRI JUN 8 2018 OHC157-090315- /O.CON.KPBZ.FF.W.0012.000000T0000Z-180609T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tuscarawas OH- 912 PM EDT FRI JUN 8 2018 ...THIS IS A FLASH FLOOD EMERGENCY FOR NORTHEASTERN TUSCARAWAS COUNTY... ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR NORTHEASTERN TUSCARAWAS COUNTY... At 908 PM EDT, radar indicated the heavy rain has finally exited the warned area. Scattered showers are still possible this evening. Runoff from previous heavy rain may cause additional flooding. FLASH FLOODING... occurring. ESTIMATED RAINFALL... More than 5 inches. ADDITIONAL RAINFALL...Up to 1/2 inch. This is a FLASH FLOOD EMERGENCY for northeastern Tuscarawas county. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW! PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. This is an extremely dangerous and life-threatening situation. Do not attempt to travel unless you are fleeing an area subject to flooding or under an evacuation order. Please report flooding by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. && LAT...LON 4057 8139 4056 8127 4045 8127 4045 8138 $$
468 WGUS71 KPBZ 090305 FFSPBZ Flash Flood Statement National Weather Service Pittsburgh PA 1105 PM EDT FRI JUN 8 2018 OHC157-090315- /O.EXP.KPBZ.FF.W.0012.000000T0000Z-180609T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tuscarawas OH- 1105 PM EDT FRI JUN 8 2018 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN TUSCARAWAS COUNTY WILL EXPIRE AT 1115 PM EDT... The heavy rain has ended. The Flash Flood Emergency has been replaced with an Areal Flood Warning as runoff from the heavy rain will continue through the night. Please heed and road closure barriers. LAT...LON 4057 8139 4056 8127 4045 8127 4045 8138 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 7:27 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 8, 7:27 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 727 PM EDT Fri Jun 8 2018 .SYNOPSIS... A front will sink into the region tonight, and waver about our region through the weekend. Increasing shower and thunderstorm chances through Sunday will result as upper disturbances interact with the boundary. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... With 7:30pm update, increased pops to categorical in Allegheny and Washington counties where a line of nearly stationary thunderstorms has developed in the last hour. With 6:30pm update, increased pops for several counties across Ohio, including adding some categorical pops in stratiform rain. Thunderstorms may have hit their peak intensity for the day, with one warning issued about 45 minutes in eastern Ohio and storms having weakened slightly since that time. While the bulk of precipitation will fall across eastern Ohio, storms do stretch east into Pennsylvania as well. Previous discussion follows. Frontal boundary lies from central OH into northern PA currently. Storms are firing to the west in Ohio where greater instability lies, a few of which have become severe due to presence of dry air aloft and DCAPE availability. As the boundary continues to settle south tonight, isolated to scattered showers and storms should remain mainly confined to the southern portion of the CWA. Still cannot rule out one or two of the stronger storms reaching our Ohio counties before instability wanes this evening. Some CAMs are hinting at continued elevated convection through much of the night south of the boundary. Elected to increase PoPs into the chance range south of Pittsburgh tonight, with too much remaining uncertainty to pinpoint exact areas. Although instability will be low, lingering moisture and ripples in the flow lend credence to this low probabilities. Above-normal low temperatures were maintained given the clouds and moisture present. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Although the models agree that the frontal boundary will linger across the region on Saturday, the NAM becomes an outlier by Sunday with a much stronger and further north surface low crossing our area by Monday, as opposed to a weaker center closer to the middle Ohio Valley. Will thus discount the more amplified solution for now. Nevertheless, likely PoPs remain justified during peak heating times of both Saturday and Sunday with continued shortwave passages and the presence of the front. PoPs drop off during the nighttime hours given instability loss. SPC maintained a marginal severe risk for Saturday afternoon/evening ahead of the front. This seems reasonable given that the overall wind field may be a bit too weak for much storm organization, but enough instability and sufficiently steep lapse rates may exist, along with mid-level dry air, for a severe storm or two. Likewise, any flood threat should remain localized. Although PWAT values are quite high, FFG values are as well, and it will probably require an area to get hit a few times for any excessive rainfall issues. Moisture and cloud cover should keep diurnal temperature ranges fairly small, with continued above normal max and min values. && .LONG TERM /MONDAY THROUGH FRIDAY/... Some uncertainty exists in the long term, as the front may not fully exit the region by Monday. Added some low PoPs back into the forecast, especially across the south. Zonal flow continues into midweek, when a frontal passage may provide at least a brief dry interlude. Another shortwave may arrive for the end of the week. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Prevailing VFR is expected through the evening, though showers and thunderstorms, developing along a warm front, may bring brief restrictions to the terminals south of I-70. Didn't stray much from the previous forecast with VCTS mentioned at ZZV and MGW and left out of all other locations until tomorrow with greater confidence in coverage. Some hi-res models suggest storms may develop and cross overnight but have opted not to carry these for now with low confidence in placement. Increasing low level moisture supports the development of fog at several sites overnight, though there may be just enough surface flow to limit IFR. For now, continued the MVFR mention, though it is likely IFR will occur where any thunderstorm passes. OUTLOOK... Restrictions will be possible in morning through the weekend and again in any thunderstorms that pass over a TAF site. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 8, 3:17 AM EDT, 17 hours before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 317 AM EDT Fri Jun 8 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-090730- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 317 AM EDT Fri Jun 8 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 8, 7:27 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
727 PM EDT FRI JUN 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD 1 WNW ROSWELL 40.48N 81.36W
06/08/2018 TUSCARAWAS OH 911 CALL CENTER
5000 BLOCK OF ECHO LAKE ROAD IS IMPASSABLE.
&&
EVENT NUMBER PBZ1803079
SKHLocal storm report, Jun 8, 7:58 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
758 PM EDT FRI JUN 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD MCDONALD 40.37N 80.24W
06/08/2018 WASHINGTON PA 911 CALL CENTER
WATER ENTERING SOME OF THE BUSINESSES IN THE MCDONALD
AREA.
&&
EVENT NUMBER PBZ1803080
SKHLocal storm report, Jun 8, 8:00 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
800 PM EDT FRI JUN 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLOOD 1 ENE SOUTHVIEW 40.34N 80.24W
06/08/2018 WASHINGTON PA 911 CALL CENTER
PARTS OF HWY 980 IMPASSABLE BETWEEN MCDONALD AND CECIL.
&&
EVENT NUMBER PBZ1803081
SKHLocal storm report, Jun 8, 8:11 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
811 PM EDT FRI JUN 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 1 ESE ROSWELL 40.47N 81.33W
06/08/2018 TUSCARAWAS OH 911 CALL CENTER
HWY 30 IS COMPLETELY UNDER WATER...REPORTED BY STATE
TROOPER.
&&
EVENT NUMBER PBZ1803082
SKHLocal storm report, Jun 8, 8:15 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
815 PM EDT FRI JUN 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 1 NNE ROSWELL 40.49N 81.33W
06/08/2018 TUSCARAWAS OH 911 CALL CENTER
HOME AT 6368 ECHO LAKE ROAD HAD REPORTED A WALL OF
WATER HITTING BASEMENT DOOR AND DAMAGING IT. ALSO THEIR
OUTDOOR SHED IS AFLOAT AND MOVING.
&&
EVENT NUMBER PBZ1803083
SKHLocal storm report, Jun 8, 8:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
816 PM EDT FRI JUN 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLOOD WELLSBURG 40.28N 80.61W
06/08/2018 BROOKE WV EMERGENCY MNGR
FLOODING ON 12TH ST
0745 PM FLOOD E FOLLANSBEE 40.34N 80.60W
06/08/2018 BROOKE WV EMERGENCY MNGR
FLOODING ON THE 200 BLOCK OF MAIN ST
&&
EVENT NUMBER PBZ1803084
EVENT NUMBER PBZ1803085
TGREENThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:33 PM EDT | Special Weather Statement | PBZ | Belmont | 42 min |
| Jun 8, 9:43 PM EDT | Areal Flood Warning | PBZ | Jefferson | 2 hr |
| Jun 8, 11:02 PM EDT | Areal Flood Warning | PBZ | Carroll, Tuscarawas | 9 hr |
| Jun 9, 2:36 PM EDT | Flash Flood Watch | PBZ | Carroll, Coshocton, Harrison, Jefferson, Tuscarawas | 9 hr |
| Jun 9, 7:58 PM EDT | Special Weather Statement | PBZ | Coshocton | 62 min |
Nearby
Flash Flood Warnings in Ohio, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.